Drought, Bee
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
The temperatures for the month of October across South Texas were above normal with very dry conditions continuing for the region. Well below normal rainfall occurred during the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The temperatures for the month of October across South Texas were above normal with very dry conditions continuing for the region. Well below normal rainfall occurred during the month. Rainfall amounts were slightly above 4 inches below normal along the middle Texas coast to 1 to 2 inches below normal over the Brush Country.
The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend with exceptional drought continuing from southern Duval County eastward to the western portions of Kleberg and Nueces Counties. The abundant rains from the previous month sustained the northern portions of the Brush Country to the Victoria Crossroads during the month of October.
Voluntary water restrictions continued for the city of Corpus Christi. The city of Laredo was under voluntary water restrictions also. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 30, 10:36 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1136 PM CDT SUN SEP 30 2012
.DISCUSSION...UPDATED FOR 06Z AVIATION.
&&
.AVIATION...A QUITE NIGHT EXPECTED AS NORTHWEST WINDS ACROSS THEA
AREA DECREASE. A FEW CLOUDS CAN BE EXPECTED OVERNIGHT...WITH
SCATTERED CU TOMORROW. THERE IS A CHANCE WE COULD SEE SOME LIGHT
FOG AROUND THE VCT AREA TONIGHT. THE DPT DEPRESSION IS CURRENTLY 4
DEGREES AT THIS SITE...AND WITH LEFTOVER MOISTURE FROM THE WEEKEND
RAINS...THIS COULD LEAD TO A MINOR VIS REDUCTION IN THE EARLY
MORNING HOURS. SOME GUIDANCE ALSO SHOWS A REDUCTION FOR
ALI...HOWEVER THE DPT DEPRESSION THERE IS CURRENTLY 12 DEGREES SO
TEMPS WOULD NEED TO COOL SIGNIFICANTLY TO ACHIEVE SATURATION FOR FOG.
&&
.PREV DISCUSSION... /ISSUED 647 PM CDT SUN SEP 30 2012/
DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.
AVIATION...DRIER AIR MOVING INTO THE REGION FROM THE NORTHWEST
WILL MAINTAIN VFR CONDITIONS THROUGH THE PERIOD. BROKEN CLOUD DECK
AROUND 7-8 KFT WILL LINGER FOR A FEW MORE HOURS OVER THE VICTORIA
CROSSROADS. OTHERWISE...CLEAR TO SCATTERED CLOUDS AT 5-6 KFT WILL
OCCUR OVER SOUTH TEXAS ON MONDAY. THERE COULD BE PERIODS IN THE
AFTERNOON WHEN CLOUD DECK BECOMES BROKEN OVER THE INLAND COASTAL
PLAINS ALONG WITH VERY ISOLATED SHOWERS.
PREV DISCUSSION... /ISSUED 359 PM CDT SUN SEP 30 2012/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE EARLIER FRONTAL
BOUNDARY CONTINUES TO MOVE EAST OVER THE WESTERN GULF WATERS AS
THE ASSOCIATED SURFACE- AND UPPER LEVEL LOW TREK EAST. IN WAKE...
GUSTY NORTH-NORTHWEST WINDS REMAIN OVER MUCH OF THE AREA.
WEAKENING IN THE SURFACE PRESSURE GRADIENT WILL ALLOW FOR WINDS TO
LESSEN THROUGH THE EVENING HOURS. A DRIER AIRMASS WILL GRADUALLY
FILTER IN FROM THE WEST THIS EVENING/OVERNIGHT...HOWEVER UNTIL
THEN...MOISTURE CONTINUES TO WRAP AROUND THE BACK SIDE OF THE LOW.
THIS HAS LED TO THE REMAINING THICK CLOUD COVER OVER THE AREA...
PARTICULARLY OVER THE NORTHEAST. PARTLY CLOUDY CONDITIONS SHOULD
DEVELOP TONIGHT. WITH THE EXPECTED THINNING OF CLOUDS...DID LOWER
OVERNIGHT LOWS A DEGREE OR TWO...ESPECIALLY ACROSS THE NORTHERN
CWA. LIGHT FOG IS POSSIBLE OVER THE INLAND AREAS FROM ALICE TO
VICTORIA WHERE WINDS SHOULD BECOME LIGHT OVER A MOIST SURFACE.
MONDAY SHOULD BE GENERALLY QUIET WITH LIGHT NORTHERLY WINDS AS
PWATS REMAIN AROUND 1 INCH OVER THE AREA. HOWEVER...THE QUESTION
FOR MONDAY WAS WHETHER OR NOT PRECIP WAS POSSIBLE. THE UPPER JET
POSITIONS OVER THE AREA EARLY MONDAY...BUT MOISTURE IS LACKING. AS
THE DAY PROGRESSES...MOISTURE DOES SLIGHTLY INCREASE IN THE
MIDLEVELS...BUT THE JET MOVES FARTHER SOUTH. THE MODELS DO PICK UP
ON A WEAK TROUGH THAT MOVES THROUGH THE AREA IN THE EVENING THAT
MAY BE ENOUGH TO GENERATE A FEW BRIEF LIGHT SHOWERS. THEREFORE...
DUE TO LOW SEASONAL PWATS...WILL REMAIN WITH LESS THAN 20
POPS...HOWEVER DID MENTION IN LIGHT RAIN FOR MAINLY THE WESTERN
CWA.
LONG TERM (TUESDAY THROUGH SUNDAY)...CLEARING BEHIND DISTURBANCE
TUESDAY AND GRADUAL MOISTURE RETURN LATE WEDNESDAY THROUGH THE
REMAINDER OF THE PERIOD...WITH BEST MOISTURE STAYING MAINLY EAST.
MAIN FORECAST ISSUE/CHALLENGE IS WHETHER AREA WILL HAVE A FROPA
TOWARD THE END OF THE WEEK...AND IF THERE WILL BE ANY RAIN
ASSOCIATED WITH POSSIBLE FROPA. ANSWER TO BOTH QUESTIONS AT THIS
TIME IS NO. MODELS (INCLUDING 12Z ECMWF) ARE KEEPING UPPER TROUGH
WELL TO THE NORTH THROUGH THE PERIOD...AND 12Z ECMWF IS HAVING UPPER
FLOW MORE WSW ON SATURDAY/SUNDAY (GFS EVEN SEEMS TOO FAR NORTH FOR
FROPA). THUS...NO FROPA FORECAST AND NO RAIN IN THE FORECAST
(ALTHOUGH IF MOISTURE IS BACK ENOUGH COULD HAVE SOME STREAMER
SHOWERS SUNDAY MORNING IF MOISTURE IS SUFFICIENT (BUT CONFIDENCE IS
TOO LOW). THUS...WILL CONTINUE WITH A DRY FORECAST THROUGH SUNDAY.
UPPER TROUGH WELL TO THE EAST WILL KEEP N-S FLOW ALOFT ANOTHER DAY
TUESDAY BEFORE RIDGE BREAKS DOWN WITH FIRST APPROACHING UPPER TROUGH
STAYING WELL NORTH OF AREA THURSDAY. WITH NEXT TROUGH STAYING NORTH
FOR THE WEEKEND (NOT BUYING GFS FROPA)...NO RAIN FORECAST...AND
WARMER THAN GUIDANCE TEMPERATURES FOR LOWS AND HIGHER THAN GUIDANCE
TEMPERATURES FOR HIGHS ESPECIALLY FOR THE WEEKEND.
MARINE...STRONG NORTHERLY WINDS WILL CONTINUE THE SMALL CRAFT
ADVISORIES THROUGH THE EVENING AND OVERNIGHT HOURS. DID INCLUDE
THE BAYS IN THE SCA...WITH WINDS TAPERING OFF EARLY IN THE
EVENING. WINDS OVER THE GULF WILL TAPER OFF WEST TO EAST THIS
LATE EVENING AND EARLY MONDAY OVER THE NEAR SHORE AND OFF SHORE
WATERS RESPECTIVELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 64 87 65 91 66 / 10 10 10 10 0
VICTORIA 59 85 59 88 60 / 10 10 10 0 0
LAREDO 68 90 68 89 67 / 10 10 10 10 0
ALICE 63 88 63 91 63 / 10 10 10 10 0
ROCKPORT 65 86 66 90 68 / 10 0 10 10 0
COTULLA 64 87 63 88 62 / 10 10 10 0 0
KINGSVILLE 63 87 63 91 62 / 10 10 10 10 0
NAVY CORPUS 67 85 69 89 70 / 10 0 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
PZ/83...SHORT TERM
SC/70...LONG TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 AM CDT SUN SEP 30 2012 GMZ230-235-TXZ229>234-239>247-011030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-LA SALLE- MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS- KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 527 AM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ250-255-270-275-011030- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 527 AM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE NEAR AND OFFSHORE WATERS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TB
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
Extreme drought formed over the western portion of Webb County.
Exceptional drought continued over the southern portion of Duval County.
Exceptional drought continued over the western portion of Kleberg County.
Exceptional drought continued over the western portion of Nueces County.
Exceptional drought continued over all but the northern portion of Jim Wells County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417680, 417681, 417682, 417683, 417684, 417685, 417686, 417687.